Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 256, NWS Charleston, SC

August 22, 2011Colleton County, Hampton County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Aug 22, 2011, 10:32 PM EDT for Colleton County, Hampton County, Jasper County, South Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2011, 10:32 PM EDT (02:32 UTC)
Expired
Aug 22, 2011, 11:30 PM EDT
In force
58 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Colleton County, SC, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 28 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 2.5 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1591 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1591 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

400 
WUUS52 KCHS 230232
SVRCHS
SCC029-049-053-230330-
/O.NEW.KCHS.SV.W.0256.110823T0232Z-110823T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1032 PM EDT MON AUG 22 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  EASTERN HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  NORTH CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1130 PM EDT

* AT 1028 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR ASHTON...MOVING SOUTHEAST AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  ASHTON...MILEY...WILLIAMS...ALMEDA INTERSECTION...ISLANDTON...
  RUFFIN...CUMMINGS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3307 8090 3309 8088 3283 8047 3269 8081
      3270 8083 3267 8086 3257 8105 3293 8120
      3311 8094
TIME...MOT...LOC 0233Z 310DEG 10KT 3295 8095

$$
3 follow-up statements
642 
WWUS52 KCHS 230248
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1048 PM EDT MON AUG 22 2011

SCC029-049-053-230330-
/O.CON.KCHS.SV.W.0256.000000T0000Z-110823T0330Z/
HAMPTON SC-JASPER SC-COLLETON SC-
1048 PM EDT MON AUG 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR NORTHERN COLLETON...NORTH CENTRAL JASPER AND EASTERN HAMPTON
COUNTIES...

AT 1046 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR ASHTON...OR ABOUT 
12 MILES NORTHEAST OF HAMPTON...MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ASHTON...BRUNSON...COLLETON...CROCKETVILLE...
CUMMINGS...EARLY BRANCH...GILLISONVILLE...GRAYS...HAMPTON...
HENDERSONVILLE...ISLANDTON...LODGE...MCPHERSONVILLE...MILEY...
PADGETTS...RITTER...RUFFIN...VARNVILLE...WALTERBORO...WILLIAMS AND
YEMASSEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3307 8090 3309 8088 3283 8047 3269 8081
      3270 8083 3267 8086 3257 8105 3293 8120
      3311 8094
TIME...MOT...LOC 0248Z 298DEG 5KT 3300 8098

$$
856 
WWUS52 KCHS 230304
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1104 PM EDT MON AUG 22 2011

SCC053-230314-
/O.CAN.KCHS.SV.W.0256.000000T0000Z-110823T0330Z/
JASPER SC-
1104 PM EDT MON AUG 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JASPER COUNTY
HAS BEEN CANCELLED...

LAT...LON 3307 8090 3309 8088 3308 8087 3283 8047
      3270 8083 3267 8086 3263 8093 3265 8096
      3269 8094 3275 8102 3269 8110 3293 8120
      3310 8095
TIME...MOT...LOC 0304Z 298DEG 5KT 3296 8092

$$

SCC029-049-230330-
/O.CON.KCHS.SV.W.0256.000000T0000Z-110823T0330Z/
HAMPTON SC-COLLETON SC-
1104 PM EDT MON AUG 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM EDT
FOR NORTHERN COLLETON AND EASTERN HAMPTON COUNTIES...

AT 1059 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR ISLANDTON...OR ABOUT 13 MILES NORTHEAST OF HAMPTON...
MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMEDA
INTERSECTION...ASHTON...BRUNSON...COLLETON...CROCKETVILLE...
CUMMINGS...EARLY BRANCH...HAMPTON...HENDERSONVILLE...ISLANDTON...
LODGE...MCPHERSONVILLE...MILEY...PADGETTS...RITTER...RUFFIN...
VARNVILLE...WALTERBORO...WILLIAMS AND YEMASSEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3307 8090 3309 8088 3308 8087 3283 8047
      3270 8083 3267 8086 3263 8093 3265 8096
      3269 8094 3275 8102 3269 8110 3293 8120
      3310 8095
TIME...MOT...LOC 0304Z 298DEG 5KT 3296 8092

$$
470 
WWUS52 KCHS 230322
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1122 PM EDT MON AUG 22 2011

SCC029-049-230332-
/O.EXP.KCHS.SV.W.0256.000000T0000Z-110823T0330Z/
HAMPTON SC-COLLETON SC-
1122 PM EDT MON AUG 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN COLLETON AND
NORTHEASTERN HAMPTON COUNTIES WILL EXPIRE AT 1130 PM EDT...

AT 1117 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.

ADDITIONAL THUNDERSTORMS WITH GUSTY WINDS...FREQUENT LIGHTNING AND 
VERY HEAVY RAIN ARE POSSIBLE TONIGHT. 

LAT...LON 3307 8090 3309 8088 3308 8087 3283 8047
      3270 8083 3267 8086 3263 8093 3265 8096
      3269 8094 3275 8102 3269 8110 3293 8120
      3310 8095
TIME...MOT...LOC 0322Z 298DEG 5KT 3295 8089

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 7:49 PM EDT, 2 hours 43 minutes earlier.

Area forecast discussion, Aug 22, 7:49 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
749 PM EDT MON AUG 22 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT...THEN STALL OUT JUST
OFFSHORE TUESDAY BEFORE DISSIPATING ON WEDNESDAY. HURRICANE IRENE
COULD IMPACT THE AREA LATE IN THE WEEK AND OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
SHOWERS AND THUNDERSTORMS CONTINUE TO FIRE THIS EVENING WITH THE
AID OF A SURFACE COLD FRONT PUSHING THROUGH THE REGION...A STRONG
SHORTWAVE TROUGH...AND THE LEFT FRONT QUAD OF A 70 KNOT H25 JET.
BEST FORCING FOR ASCENT WILL SHIFT OFFSHORE THIS EVENING...SO WILL
HAVE RAIN PROBABILITIES TRENDING STEADILY DOWNWARD FROM HIGH
CHANCE EARLY THIS EVENING TO SLIGHT CHANCE AFTER MIDNIGHT. OVERNIGHT
LOWS SHOULD BOTTOM OUT IN THE LOW TO MID 70S MOST LOCALES...WITH A
FEW AREAS FAR INLAND DROPPING TO AROUND 70. UPDATE HAS ALREADY
BEEN SENT.

&&

.SHORT TERM /TUESDAY NIGHT/...
A WEAK COLD FRONT WILL DRIFT SOUTH AND DISSIPATE OVER SOUTHEAST
GEORGIA/NORTHERN FLORIDA LATE TUESDAY WHILE SFC HIGH PRESSURE BUILDS
FROM THE NORTH. AT THE SAME TIME...WEAK MID/UPPER LVL TROUGHING WILL
GRADUALLY SHIFT OFF THE MID ATLANTIC COAST...CAUSING A WEAKNESS IN
THE WESTERN ATLANTIC RIDGE THROUGH MIDWEEK. HAVE MAINTAINED SLIGHT
CHANCE TO CHANCE OF SHOWERS/THUNDERSTORMS TUESDAY AFTERNOON WITH
HIGH TEMPS REACHING AROUND 90 DEGREES AND PERSISTENT ONSHORE FLOW
RESULTING IN PWATS AROUND 2 INCHES OVER THE CWA. HIGHEST POPS WILL
REMAIN NEAR THE VICINITY OF THE DISSIPATING FRONT AND SEABREEZE OVER
SOUTHERN MOST AREAS IN SOUTHEAST GEORGIA. EXPECT MOST ACTIVITY TO
DISSIPATE TUESDAY EVENING WITH THE LOSS OF DAYTIME HEATING...BUT AN
ISOLATED SHOWER AND/OR THUNDERSTORM WILL REMAIN POSSIBLE ALONG THE
SOUTHEAST SOUTH CAROLINA AND GEORGIA COAST TUESDAY NIGHT. OVERNIGHT
LOWS WILL REACH THE LOW/MID 70S.

CHANCES OF PRECIP WILL INCREASE SLIGHTLY WEDNESDAY AS SFC HIGH
PRESSURE SLIDES OFF THE MID ATLANTIC COAST AND A WEAK COASTAL TROUGH
DEVELOPS ALONG THE SOUTHEAST COAST. PRECIP CHANCES APPEAR BEST
WEDNESDAY AFTERNOON/EVENING WHEN THE COASTAL TROUGH BECOMES MORE ENHANCED
AS HURRICANE IRENE CONTINUES TO APPROACH THE AREA FROM THE
SOUTH/SOUTHEAST. OVERALL HIGH TEMPS WILL REMAIN IN THE UPPER 80S
OVER MOST AREAS...ESPECIALLY WITH CLOUD COVER INCREASING THROUGH THE
AFTERNOON. A FEW LOCATIONS MAY TOUCH 90 DEGREES OVER INLAND PORTIONS
OF SOUTHEAST GEORGIA. SLIGHT CHANCE TO CHANCE OF PRECIP WILL
CONTINUE WEDNESDAY NIGHT...MAINLY IN ASSOCIATION WITH THE COASTAL
TROUGH LINGERING ALONG THE SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA COASTS. OVERNIGHT LOWS WILL BE IN THE LOW/MID 70S.

A LARGE AMOUNT OF UNCERTAINTY REMAINS IN THE FORECAST THURSDAY WITH
THE APPROACH OF HURRICANE IRENE FROM THE SOUTH/SOUTHEAST AND A SFC
TROUGH FROM THE NORTHWEST. AT THIS TIME...MODEL GUIDANCE AND NHC
FORECASTS KEEP HURRICANE IRENE SOUTH OF THE AREA THROUGH THURSDAY
NIGHT. SIGNIFICANT MOISTURE ADVECTION AND PINCHING OF THE GRADIENT
NORTH OF THE HURRICANE HOWEVER...WILL LIKELY AID IN SCATTERED
CONVECTION OVER THE FORECAST AREA. DESPITE AN EASTWARD TREND IN THE
FORECAST TRACK OF HURRICANE IRENE...CHANCES OF SHOWERS AND
THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT AS MOISTURE CONTINUES TO
ADVECT ONSHORE AND CONVERGENCE OCCURS ALONG THE SFC TROUGH
APPROACHING FROM THE NORTHWEST. OVERALL HIGH TEMPS WILL REMAIN IN
THE UPPER 80S WITH INCREASING CLOUD COVER. OVERNIGHT LOWS WILL BE IN
THE LOW/MID 70S.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
MUCH OF THE EXTENDED FORECAST WILL BE HIGHLY DEPENDENT ON THE
DEVELOPMENT AND PROGRESSION OF HURRICANE IRENE. ALTHOUGH NUMERICAL
MODELS HAVE BEEN FAIRLY CONSISTENT IN TRACKING THE SYSTEM TOWARD THE
SOUTHEAST COAST.

HAVE ATTEMPTED TO INTRODUCE A LITTLE MORE SPECIFICITY IN THE POP
FORECAST FOR FRIDAY AND SATURDAY...AS THESE APPEAR TO BE THE FAVORED
DAYS FOR ANY SIGNIFICANT PRECIPITATION ASSOCIATED WITH IRENE. DECENT
AGREEMENT BETWEEN THE GFS AND ECMWF REGARDING PRECIPITATION
COVERAGE HAS SUPPORTED INCREASING RAIN CHANCES FROM EAST TO
WEST...PEAKING AT LIKELY IN THE 60 PERCENT RANGE BY THE DAYTIME
HOURS SATURDAY. BEST POTENTIAL FOR AT LEAST BREEZY CONDITIONS WILL
ALSO BE FRIDAY THROUGH THE WEEKEND...WHEN THE STORM COULD BE
TRACKING CLOSEST TO THE FORECAST AREA. DAYTIME TEMPERATURES WILL
BE A BIT SUPPRESSED UNDER THICK CLOUD COVER...STRONG ONSHORE
WINDS...AND DECENT RAIN COVERAGE.

WEATHER CONDITIONS ARE EXPECTED TO GRADUALLY IMPROVE INTO EARLY
NEXT WEEK AS THE TROPICAL SYSTEM WILL LIKELY BE MOVING AWAY FROM
THE REGION TO THE NORTH.

IT IS RECOMMENDED THAT ALL RESIDENTS AND VISITORS OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA CONTINUE TO MONITOR FORECASTS FROM
THE NATIONAL HURRICANE CENTER REGARDING HURRICANE IRENE.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT THE TERMINALS OVER
THE NEXT FEW HOURS AS A COLD FRONT AND STRONG UPPER LEVEL
DISTURBANCE MOVE THROUGH THE REGION. HAVE INCLUDED SOME MVFR VSBYS
AND SOME GUSTINESS AT BOTH TERMINALS THIS EVENING IN TSRA. SHOULD
SEE ACTIVITY END BY MIDNIGHT WITH RAIN FREE CONDITIONS THEN
PREVAILING OVERNIGHT. CAN/T RULE OUT SOME MVFR VSBY/S TOWARD
DAYBREAK AT EITHER TERMINAL...BUT CONFIDENCE IN THIS OCCURRING IS
TOO LOW TO MENTION IN THE TAFS AT THIS TIME.

ADDITIONALLY CAN/T RULE OUT AN ISOLATED SHOWER/THUNDERSTORM
TUESDAY AFTERNOON...BUT PROBABILITIES ARE TOO LOW TO MENTION EVEN
CB AT THIS TIME.

EXTENDED AVIATION OUTLOOK...SHOWERS/THUNDERSTORMS COULD BRIEFLY
REDUCE VSBYS AND/OR CIGS EACH AFTERNOON/EVENING THIS WEEK. TROPICAL
STORM OR EVEN HURRICANE CONDITIONS ARE POSSIBLE FRIDAY AND SATURDAY
AS HURRICANE IRENE POTENTIALLY IMPACTS THE REGION.

&&

.MARINE...
TONIGHT...A COLD FRONT WILL APPROACH FROM THE WEST THIS EVENING
AND PUSH SOUTHWARD THROUGH THE WATERS LATE TONIGHT. NOT
ANTICIPATING MUCH OF A WIND SURGE WITH THE COLD FRONT AS IT WILL
BE IN A WEAKENING STATE AS IT APPROACHES AND MOVES THROUGH. WINDS
AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS.

TUESDAY THROUGH THURSDAY...THE WEAKENING COLD FRONT WILL DISSIPATE
OVER THE COASTAL WATERS LATE TUESDAY INTO EARLY WEDNESDAY...WHILE
HIGH PRESSURE BUILDS IN FROM THE NORTH. ALTHOUGH THERE COULD BE A
BRIEF NORTHEAST SURGE ON TUESDAY BEHIND THE DESCENDING
FRONT...WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA THROUGH EARLY WEEK. MODELS CONTINUE TO SUGGEST A COASTAL
TROUGH DEVELOPING BETWEEN HIGH PRESSURE TO THE NORTH AND HURRICANE
IRENE TO THE SOUTH WEDNESDAY INTO EARLY THURSDAY. THIS PATTERN
WOULD MAINTAIN SOLID ONSHORE FLOW AND INCREASE THE POTENTIAL FOR
SCA CRITERIA SEAS BY LATE THURSDAY. SHOWERS AND THUNDERSTORMS WILL
ALSO BE POSSIBLE WHILE ONSHORE FLOW PERSISTS.

HURRICANE IRENE STILL POSES A THREAT TO THE COASTAL WATERS BY LATE
WEEK...ALTHOUGH THERE CONTINUES TO BE SIGNIFICANT UNCERTAINTY IN THE
TRACK FORECAST THIS FAR OUT. CURRENT NHC TRACK SUGGEST HURRICANE
CONDITIONS WILL BE POSSIBLE WITH WAVE TOOLS SUPPORTING SEAS AS HIGH
AS 20-30 FT. MARINERS ARE ADVISED THAT TROPICAL CYCLONE WATCHES
AND/OR WARNINGS COULD BE REQUIRED LATER IN THE WEEK...INCLUDING THIS
WEEKEND. ALL MARINERS ARE THUS STRONGLY ADVISED TO CONTINUE TO MONITOR THE
PROGRESS OF IRENE FROM ADVISORIES ISSUED BY NATIONAL HURRICANE
CENTER.

RIP CURRENTS...SWELLS FROM IRENE COULD ARRIVE AS EARLY AS
MID-WEEK...AND CONTINUE FOR SEVERAL DAYS. THIS WILL RESULT IN AN
ENHANCED RISK OF RIP CURRENTS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 22, 7:28 PM EDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
728 PM EDT MON AUG 22 2011

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
232330-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
728 PM EDT MON AUG 22 2011

...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP IN ADVANCE OF A COLD FRONT THIS EVENING. A FEW OF THE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT
CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL
COULD ALSO OCCUR.

PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST
WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION
SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR
YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE
WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT
PORTIONS OF THE SOUTHEAST UNITED STATES BY THE END OF THE WEEK.
WHILE ITS TOO SOON TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE
REGION...PROBABILITIES ARE INCREASING THAT TROPICAL STORM OR EVEN
HURRICANE CONDITIONS COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CAREFULLY
MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THROUGH THIS EVENING.

GAZ117-119-139-141-SCZ048>051-232330-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
728 PM EDT MON AUG 22 2011

...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP IN ADVANCE OF A COLD FRONT THIS EVENING. A FEW OF THE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT
CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL
COULD ALSO OCCUR.

PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST
WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION
SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR
YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RIP CURRENTS...SWELLS BEING GENERATED BY TROPICAL STORM IRENE
COULD BEGIN TO IMPACT THE BEACHES BY MID-WEEK. THIS WILL RESULT IN
AN ELEVATED RISK FOR RIP CURRENTS.

TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE WEST/NORTHWEST
FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT PORTIONS OF THE
SOUTHEAST UNITED STATES BY THE END OF THE WEEK. WHILE ITS TOO SOON
TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE REGION...PROBABILITIES
ARE INCREASING THAT TROPICAL STORM OR EVEN HURRICANE CONDITIONS
COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST
GEORGIA SHOULD CONTINUE TO CAREFULLY MONITOR THE PROGRESS OF THIS
STORM THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THROUGH THIS EVENING.

AMZ330-350-352-354-374-232330-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
728 PM EDT MON AUG 22 2011

...SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS WILL CONTINUE TO
DEVELOP IN ADVANCE OF A COLD FRONT THIS EVENING. A FEW OF THE
THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS. FREQUENT
CLOUD TO GROUND LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL
COULD ALSO OCCUR.

PEOPLE ACROSS THE REGION ARE ENCOURAGED TO MONITOR THE LATEST
WEATHER CONDITIONS THROUGHOUT THE DAY. BE PREPARED TO TAKE ACTION
SHOULD THREATENING WEATHER APPROACH OR IF WARNINGS ARE ISSUED FOR
YOUR LOCATION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

TROPICS...TROPICAL CYCLONE IRENE IS EXPECTED TO MOVE
WEST/NORTHWEST FOR THE NEXT SEVERAL DAYS AND POSSIBLY IMPACT
PORTIONS OF THE SOUTHEAST UNITED STATES BY THE END OF THE WEEK.
WHILE ITS TOO SOON TO SAY WHETHER IRENE WILL DIRECTLY IMPACT THE
REGION...PROBABILITIES ARE INCREASING THAT TROPICAL STORM OR EVEN
HURRICANE CONDITIONS COULD OCCUR. PEOPLE ACROSS SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA SHOULD CONTINUE TO CAREFULLY
MONITOR THE PROGRESS OF THIS STORM THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD BE PREPARED
FOR POSSIBLE ACTIVATION THROUGH THIS EVENING.

In the hours before

Special weather statement, Aug 22, 8:20 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
820 PM EDT MON AUG 22 2011

GAZ099-100-114-115-230045-
BULLOCH-CANDLER-EVANS-TATTNALL-
820 PM EDT MON AUG 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 845 PM EDT...

AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CANOE POND...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...COBBTOWN...METTER...PULASKI AND REGISTER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3238 8224 3243 8219 3247 8219 3252 8216
      3255 8211 3234 8182 3214 8219 3218 8219
      3223 8222 3232 8224
TIME...MOT...LOC 0020Z 315DEG 12KT 3243 8212
Special weather statement, Aug 22, 8:37 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
837 PM EDT MON AUG 22 2011

GAZ099-114-230115-
CANDLER-TATTNALL-
837 PM EDT MON AUG 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND CANDLER
COUNTIES THROUGH 915 PM EDT...

AT 834 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR CANOE POND...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...COBBTOWN AND METTER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3243 8219 3247 8219 3252 8216 3255 8209
      3234 8194 3219 8219 3223 8222 3234 8224
      3235 8225 3236 8225
TIME...MOT...LOC 0038Z 339DEG 8KT 3242 8217
Local storm report, Aug 22, 8:58 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
858 PM EDT MON AUG 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     TSTM WND DMG     2 SSW WOODCLIFF         32.71N  81.78W
08/22/2011                   SCREVEN            GA   LAW ENFORCEMENT

            ONE TREE DOWN ALONG ROCKY FORD ROAD. TIME ESTIMATED BY
            RADAR.

&&

EVENT NUMBER CHS1100892

JHP
Special weather statement, Aug 22, 9:27 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
927 PM EDT MON AUG 22 2011

GAZ088-SCZ040-042-043-230200-
ALLENDALE-HAMPTON-INLAND COLLETON-SCREVEN-
927 PM EDT MON AUG 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...
ALLENDALE...HAMPTON AND COLLETON COUNTIES THROUGH 1000 PM EDT...

AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ULMER TO BURTONS
FERRY LANDING...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...HILLTONIA...MILLHAVEN...ALLENDALE...ALMEDA
INTERSECTION...APPLETON...ASHTON...BARTON...BRUNSON...COLLETON...
CROCKETVILLE...ESTILL...FAIRFAX...GIFFORD...HAMPTON...ISLANDTON...
LAKE WARREN STATE PARK...LENA...LODGE...LURAY...MARTIN...MILEY...
PADGETTS...RUFFIN...SEIGLING...SYCAMORE...ULMER...VARNVILLE AND
WILLIAMS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3292 8175 3313 8142 3311 8136 3312 8119
      3303 8108 3310 8095 3307 8090 3311 8089
      3301 8073 3258 8146
TIME...MOT...LOC 0127Z 280DEG 11KT 3313 8116 3294 8151
Special weather statement, Aug 22, 10:01 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1001 PM EDT MON AUG 22 2011

GAZ088-101-SCZ040-042-043-047-230230-
ALLENDALE-EFFINGHAM-HAMPTON-INLAND COLLETON-INLAND JASPER-SCREVEN-
1001 PM EDT MON AUG 22 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...
ALLENDALE...EFFINGHAM...HAMPTON...JASPER AND COLLETON COUNTIES
THROUGH 1030 PM EDT...

AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SYCAMORE TO 9
MILES NORTHEAST OF WHITE HILL...MOVING SOUTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CLYO...HUNTERS...KILDARE...NEWINGTON...SHAWNEE...
SPRINGFIELD...STILLWELL...SYLVANIA...ALLENDALE...ALMEDA
INTERSECTION...ASHTON...BARTON...BRUNSON...CROCKETVILLE...CUMMINGS...
EARLY BRANCH...ESTILL...FAIRFAX...FURMAN...GARNETT...GIFFORD...
GILLISONVILLE...GRAYS...HAMPTON...ISLANDTON...LAKE WARREN STATE
PARK...LENA...LURAY...MCPHERSONVILLE...MILEY...PINELAND...
ROBERTVILLE...SCOTIA...SHIRLEY...SYCAMORE...TARBORO AND VARNVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3311 8118 3306 8112 3306 8110 3303 8108
      3308 8099 3308 8098 3283 8070 3231 8127
      3275 8165
TIME...MOT...LOC 0201Z 308DEG 8KT 3300 8119 3274 8143
Local storm report, Aug 22, 10:18 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
1018 PM EDT MON AUG 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     TSTM WND DMG     2 SSW WOODCLIFF         32.71N  81.78W
08/22/2011                   SCREVEN            GA   LAW ENFORCEMENT

            ONE TREE DOWN ALONG ROCKY FORD ROAD. TIME ESTIMATED BY
            RADAR.

0255 PM     TSTM WND DMG     VARNVILLE               32.85N  81.08W
08/22/2011                   HAMPTON            SC   911 CALL CENTER

            TREE DOWN ON MILLPOND ROAD.

0350 PM     TSTM WND DMG     NE SULLIVANS ISLAND     32.77N  79.84W
08/22/2011                   CHARLESTON         SC   FIRE DEPT/RESCUE

            ONE TREE DOWN ALONG STATION 9 1 2 STREET. ALSO REPORTED
            DIME SIZE HAIL.

0403 PM     TSTM WND DMG     BROOKLET                32.38N  81.66W
08/22/2011                   BULLOCH            GA   911 CALL CENTER

            POWER LINE DOWN AND A METAL ROOF BLOWN ONTO HIGHWAY 80
            EAST JUST OUTSIDE OF BROOKLET.

0405 PM     TSTM WND DMG     3 SSW HENDERSONVILLE    32.75N  80.75W
08/22/2011                   COLLETON           SC   LAW ENFORCEMENT

            ONE TREE DOWN ON POWERLINE ALONG THE INTERSECTION OF
            COMBAHEE ROAD AND HENDERSONVILLE HIGHWAY.

0527 PM     MARINE TSTM WIND 22 ESE RACCOON BLUFF    31.40N  80.87W
08/22/2011  M45 MPH          AMZ354             GA   BUOY

0542 PM     TSTM WND DMG     4 NNW SMOAKS            33.14N  80.84W
08/22/2011                   COLLETON           SC   PUBLIC

            TREES DOWN AT INTERSECTION OF BEREA RD AND BUCKHEAD RD.
            TIME ESTIMATED BASED ON RADAR.

0548 PM     TSTM WND DMG     3 WNW TYBEE ISLAND      32.03N  80.91W
08/22/2011                   CHATHAM            GA   LAW ENFORCEMENT

            POWER POLES LEANING OVER AND A PICK UP TRUCK ALMOST
            BLOWN OFF HIGHWAY 80.

0648 PM     TSTM WND DMG     4 SSE DONALD            31.77N  81.82W
08/22/2011                   LONG               GA   LAW ENFORCEMENT

            LARGE LIMB BLOCKING PORTIONS OF HIGHWAY 57.

0737 PM     TSTM WND DMG     2 WNW HOPEULIKIT        32.54N  81.89W
08/22/2011                   BULLOCH            GA   LAW ENFORCEMENT

            THE BULLOCH COUNTY WARNING POINT REPORTED 6 TREES DOWN
            IN THE PORTAL GEORGIA AREA.

0755 PM     HAIL             2 W GOOSE CREEK         32.98N  80.07W
08/22/2011  M1.75 INCH       CHARLESTON         SC   LAW ENFORCEMENT

            GOLF BALL HAIL ON TRICOM ST AND HIGHWAY 78.

&&

EVENT NUMBER CHS1100892 CHS1100882 CHS1100887 CHS1100883 CHS1100884
CHS1100886 CHS1100889 CHS1100885 CHS1100888 CHS1100890 CHS1100891

JHP

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 9:27 PM EDTSpecial Weather StatementCHSAllendale, Hampton33 min
Aug 22, 10:01 PM EDTSpecial Weather StatementCHSHampton29 min
Aug 22, 11:50 PM EDTSpecial Weather StatementCHSAllendale25 min
Aug 23, 1:32 PM EDTSpecial Weather StatementCHSCharleston28 min
Aug 23, 1:59 PM EDTSpecial Weather StatementCHSCharleston31 min
Aug 23, 3:00 PM EDTSpecial Weather StatementCHSBeaufort45 min
Aug 23, 3:39 PM EDTSpecial Weather StatementCHSBeaufort, Jasper51 min
Aug 23, 4:29 PM EDTSpecial Weather StatementCHSJasper46 min
Aug 23, 5:27 PM EDTSpecial Weather StatementCHSBerkeley48 min
Aug 23, 6:11 PM EDTSpecial Weather StatementCHSBerkeley49 min
Aug 23, 6:51 PM EDTSpecial Weather StatementCHSDorchester24 min
Aug 23, 7:14 PM EDTSpecial Weather StatementCHSDorchester46 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.